My Citalopram taste funny and I've been more anxious lately. Could there be something wrong with them?

J

James26

New member
Joined
Jul 5, 2010
Messages
2
My Citalopram taste funny and I've been more anxious lately. Could there be something wrong with them?

Hello.

I'm not sure if I'm asking this in the right place (it's my first ever post).

The thing is: the citalopram 20mg in my new packet that I got about 2 weeks ago taste really strongly of soap or washing up liquid. Is this normal? Also I've been more anxious over the past few days. I'm wondering if there could be something wrong with them.

Cheers.
 
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,626
Hey and Welcome to the forum - I don;t know about your citalopram, perhaps its some sensation you are having from them - I presume you did get them on prescription? Go back to your docs and have a chat about it.

KS
 
bluenomore

bluenomore

Well-known member
Joined
Jun 30, 2009
Messages
5,532
Hi James,

When I took Citalopram I made a point of not trying to taste it. If it's been prescribed to you and you've got it from a proper chemist than I wouldn't worry about it.
 
T

The_Sinking_Battleship

New member
Joined
Jul 29, 2010
Messages
4
Location
Exeter, UK
Hi James26

I am new to and this is my first post as I could relate to your question hope this helps. I have been on Citalopram 10mg for one month and 20mg for two months I have to say both mg’s do taste really strong of something but Vitamin B with Vitamin C tablets taste even worse yuck! By the sounds of it your tablets sound normal to me and no Doctor would give you out of date medicine as they do not want to be sued for poisoning their patients;-D

If you are worried about any medicine ask your doctor about it and you can even telephone him/her to get peace of mind. Remember Citalopram or any of its family members e.g. Prozac can take three or more weeks to take effect so it is still early days for you, luckily mine took effect within a week with the 20mg the 10mg was not strong enough. Depending on your build and how you feel now you might want to ask your doctor to put you on 30mg if you still feel Very anxious.

Hope your stronger.

Kind Regards, The_Sinking_Battleship
 
L

Lil

Well-known member
Joined
Dec 6, 2009
Messages
114
I would say if you are really concerned, perhaps get a new pack from a different chemist and see if you get the same thing with the new tablets. If not, I would just dispose of the strange tasting ones. I don't expect there will be anything wrong but always better safe than sorry! I would also talk to your doctor about it, let him know about the taste and increased anxiety and whether you got a new packet early.

Good luck :)
 
M

Marchhare

Well-known member
Founding Member
Joined
Mar 25, 2008
Messages
919
Location
SW
Ive a friend on Mitazapine and his partner had to ask him if he was taking his meds as she had noticed a difference in him. It seems that they were from a different manufacturer. His surgery have ordered ones from the previous one and all seems well.
I know meds come from different manufacturers depending on which rep has been to the surgery but I would presume that ingredients were the same?
mh
 
Rosepoet

Rosepoet

Well-known member
Joined
Apr 25, 2010
Messages
532
Location
Gower
IWas given these today i havent decided whether to take them yet but Dr did say some people report a funny taste with them
 
F

fight the system

Well-known member
Joined
Jul 12, 2010
Messages
45
Location
london
I was anxious on 40mg. i am now on 20 and at first i was anxious but it is getting better, my taste was more like metal. in the morning before i take my pill i am anxious and shacky. you could always speak to the phamasist if you dont want to go back to the dr i find them very helpful x
 
Top